MAUDE Adverse Event Report: OG TDL CMPLX FILL COIL 8X24; NEUROVASCULAR EMBOLIZATION DEVICE

OG TDL CMPLX FILL COIL 8X24; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0824
Medical Device Problem Codes Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer name could not be provided.Patient weight and medical history was not available.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of the carotid cavernous sinus fistula, an orbit galaxy coil (640cf0824/ 17622795) became entangled with previously implanted coils in the cavernous sinus, unraveled during attempted withdrawal, and was removed by a snare catheter.After several coils were implanted in the cavernous sinus, the orbit galaxy was inserted; however, it was tangled with the other coils which were already in the lesion and could not move.The physician attempted to retrieve the coil, but it unraveled when the delivery wire was pulled.Therefore, the coil and the sl10 microcatheter were removed by a snare catheter.A new microcatheter and new coils were delivered to the shunt point and the procedure was successfully completed without further issues.However, due to the event it was delayed for 30 minutes.There was also no patient injury / complication reported.The patient¿s vessel was moderately torturous and mildly calcified.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product is not available for the investigation.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Correction: is this a single use device that was reprocessed and reused on a patient? was checked in error on the initial report.This was not a reprocessed device.Conclusion: as reported by a healthcare professional, during coil embolization of the carotid cavernous sinus fistula, an orbit galaxy coil (640cf0824/ 17622795) became entangled with previously implanted coils in the cavernous sinus, unraveled during attempted withdrawal, and was removed by a snare catheter.After several coils were implanted in the cavernous sinus, the orbit galaxy was inserted; however, it was tangled with the other coils which were already in the lesion and could not move.The physician attempted to retrieve the coil, but it unraveled when the delivery wire was pulled.Therefore, the coil and the sl10 microcatheter were removed by a snare catheter.A new microcatheter and new coils were delivered to the shunt point and the procedure was successfully completed without further issues.However, due to the event it was delayed for 30 minutes.There was also no patient injury / complication reported.The patient¿s vessel was moderately torturous and mildly calcified.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information was available.The device was not available for analysis.The dhr review of the manufacturing documentation associated with this lot 17622795 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Without product return for analysis, it is not possible to confirm the event.The root cause of the event could not be conclusively determined; however, coil entanglement, stretching and protrusion into the parent vessel are known procedural complications during coil embolization procedures.The instructions for use (ifu) wards ¿during coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.¿ it appears that the coil was entrapped in the aneurysm by previously implanted coils, and withdrawal of the coil against the resistance resulted in the coil stretching and protrusion into the parent vessel.There is no current safety signal identified related to the reported events based on reviews of complaint histories for the devices.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FILL COIL 8X24
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7060192
Report Number3008264254-2017-00502
Device Sequence Number1571596
Product Code KRD
UDI-Device Identifier10886704030386
UDI-Public(01)10886704030386(17)181031(10)17622795
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number640CF0824
Device Catalogue Number640CF0824
Device Lot Number17622795
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR